Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 343, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2011, 1:31 PM EDT for Hamilton County, Marion County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 1:31 PM EDT (17:31 UTC)
- Expired
- Jul 13, 2011, 2:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hamilton County, TN, Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:05 PM EDT | TSTM WND DMG | 7 E Chattanooga, TN | POWER LINES DOWN AT 6900 LEE HWY. REPORT BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS54 KMRX 131731
SVRMRX
TNC065-115-131815-
/O.NEW.KMRX.SV.W.0343.110713T1731Z-110713T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN TENNESSEE...
EASTERN MARION COUNTY IN TENNESSEE...
* UNTIL 215 PM EDT/115 PM CDT/
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHATTANOOGA...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHATTANOOGA BY 145 PM EDT...
LAT...LON 3501 8554 3508 8553 3519 8561 3525 8542
3517 8538 3527 8529 3531 8496 3519 8499
3516 8501 3504 8500 3503 8497 3500 8496
3499 8547
TIME...MOT...LOC 1731Z 345DEG 9KT 3510 8526
$$
TJ1 follow-up statement
713
WWUS54 KMRX 131804
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM EDT WED JUL 13 2011
TNC065-115-131815-
/O.CON.KMRX.SV.W.0343.000000T0000Z-110713T1815Z/
HAMILTON TN-MARION TN-
204 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
EDT/115 PM CDT/ FOR SOUTHEASTERN MARION AND SOUTHERN HAMILTON
COUNTIES...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHATTANOOGA...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF EAST BRAINERD BY 215 PM EDT...
LAT...LON 3501 8554 3511 8554 3515 8541 3517 8538
3517 8528 3526 8497 3519 8499 3519 8501
3510 8501 3504 8500 3503 8497 3500 8497
3499 8547
TIME...MOT...LOC 1804Z 345DEG 9KT 3502 8523
$$
TJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:41 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 13, 10:41 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADER NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN 1041 AM EDT WED JUL 13 2011 .DISCUSSION... SCATTERED CONVECTION FIRING OVER THE PLATEAU AND HIGHER TERRAIN OF EASTERN KENTUCKY. THIS ACTIVITY APPEARS TO BE ENHANCED AHEAD OF AN MCV EVIDENT ON VIS IMAGERY OVER SE KY THIS MORNING. AFTER THIS INITIAL TRIGGER DAYTIME HEATING/CONVECTIVE OUTFLOWS SHOULD YIELD ADDITIONAL CONVECTIVE INITIATION. AIRMASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON WITH VERY WEAK SHEAR SO EXPECT "PULSE" TYPE STORMS WITH A FEW BECOMING STRONG TO LOCALLY SEVERE. PREVIOUS FORECAST 40-50 POPS LOOKS GOOD. REST OF CURRENT FORECAST IN GOOD SHAPE AS WELL...NO UPDATE PLANNED. .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && JOHNSTONE
Hazardous weather outlook, Jul 13, 4:08 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 408 AM EDT WED JUL 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 408 AM EDT WED JUL 13 2011 /308 AM CDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...WITH HEAT INDEX VALUES REACHING 100 TO 1O5 FOR A FEW HOURS THIS AFTERNOON ACROSS SOUTHERN TENNESSEE VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG...POSSIBLY SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND TO A LESSER EXTENT LARGE HAIL...THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON FOR STRONG TO SEVERE THUNDERSTORMS.
In the hours before
Special weather statement, Jul 13, 1:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN 121 PM EDT WED JUL 13 2011 TNZ081>084-098>101-131815- BLEDSOE-BRADLEY-HAMILTON-MARION-MEIGS-RHEA-SEQUATCHIE-WEST POLK- 121 PM EDT WED JUL 13 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING BLEDSOE...BRADLEY...HAMILTON...MARION...MEIGS...POLK...RHEA AND SEQUATCHIE COUNTIES... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF CHATTANOOGA TO NEAR DAYTON. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TPJ
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.